Alert archive / Kansas / Flash Flood Warnings in 2009
Flash Flood Warning 16, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at May 15, 2009, 3:47 PM CDT for Douglas County, Jefferson County, Shawnee County, Kansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 3:47 PM CDT (20:47 UTC)
- Expired
- May 15, 2009, 7:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, KS, Jefferson County, KS, Shawnee County, KS
The radar
The Pleasant Hill radar (KEAX), 85 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:53 PM CDT | HEAVY RAIN 1 | 1 Wsw Eudora, KS | RAINFALL FELL IN 20 MINUTES. |
| May 15, 6:00 PM CDT | FLASH FLOOD | E Lawrence, KS | A CAR WAS SURROUNDED BY FLASH FLOOD WATERS ON BROOK STREET IN EAST LAWRENCE. A WATER RESCUE WAS PERFORMED TO SAVE THE VEHICLE OCCUPANTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 133 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 152047
FFWTOP
KSC045-087-177-160045-
/O.NEW.KTOP.FF.W.0016.090515T2047Z-090516T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
347 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
EASTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN JEFFERSON COUNTY IN NORTHEAST KANSAS...
* UNTIL 745 PM CDT
* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LINE OF SEVERE THUNDERSTORMS OVER THE WARNED
AREA. RADAR ESTIMATED ONE TO TWO INCHES OF RAINFALL PER HOURS. THE
LINE OF THUNDERSTORMS WAS BACK BUILDING AND TRAINING OF
THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE THROUGH THE NEXT
COUPLE OF HOURS. AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL WILL
BE POSSIBLE...WHICH MAY RESULT IN FLASH FLOODING.
* LOCATIONS IMPACTED INCLUDE...
LAWRENCE...
EASTERN TOPEKA...
CLINTON...
EUDORA...
GRANTVILLE...
LECOMPTON...
MERIDEN...
PERRY...
RICHLAND...
PERRY LAKE...
CLINTON LAKE...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 180 AND 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
&&
LAT...LON 3886 9505 3887 9572 3919 9558 3919 9517
3913 9517 3912 9518 3897 9518 3897 9509
3898 9507 3897 9505
$$
GARGAN4 follow-up statements
000
WGUS73 KTOP 152226
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
526 PM CDT FRI MAY 15 2009
KSC045-087-177-160045-
/O.CON.KTOP.FF.W.0016.000000T0000Z-090516T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-SHAWNEE-DOUGLAS-
526 PM CDT FRI MAY 15 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHERN DOUGLAS...EASTERN SHAWNEE AND SOUTHERN JEFFERSON COUNTIES...
AT 521 PM CDT...LAW ENFORCEMENT REPORTED FLASH FLOODING ALONG US
HIGHWAY 24 AT MILE MARKER 387 EAST OF WILLIAMSTOWN.
RADAR CONTINUES TO SHOW CLUSTERS OF THUNDERSTORMS MOVING EAST ACROSS
THE WARNED AREA. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL FALL
THROUGH 630 PM. THE ADDITIONAL HEAVY RAINFALL WILL CAUSE FLASH
FLOODING OF ROADWAYS AND SMALL STREAMS.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE...TOPEKA...CLINTON...EUDORA...LECOMPTON...MERIDEN...
WILLIAMSTOWN...PERRY LAKE AND CLINTON LAKE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 179 AND 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
&&
LAT...LON 3886 9505 3887 9572 3919 9558 3919 9517
3913 9517 3912 9518 3897 9518 3897 9509
3898 9507 3897 9505
$$
GARGAN000
WGUS73 KTOP 152327
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
627 PM CDT FRI MAY 15 2009
KSC045-087-177-160045-
/O.CON.KTOP.FF.W.0016.000000T0000Z-090516T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-SHAWNEE-DOUGLAS-
627 PM CDT FRI MAY 15 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHERN DOUGLAS...EASTERN SHAWNEE AND SOUTHERN JEFFERSON COUNTIES...
AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN
ACROSS THE WARNED AREA. AN ADDITIONAL INCH OF RAIN WILL BE POSSIBLE
THROUGH 700 PM.
AT 615 PM CDT...LAW ENFORCEMENT REPORTED FLASH FLOODING ALONG COUNTY
ROAD 458 AND 50TH STREET AND NORTH 1200 STREET FLOODED IN LAWRENCE
ALONG WITH SEVERAL OTHER FLOOD PRONE CITY STREETS IN LAWRENCE.
AT 610 PM CDT...LAW ENFORCEMENT REPORTED FLASH FLOODING AT WELLMAN
ROAD AND 13TH STREET IN SOUTHERN JEFFERSON COUNTY. US HIGHWAY 24
ACROSS SOUTHERN JEFFERSON COUNTY HAS SEVERAL AREAS OF FLASH FLOODING.
AT 600 PM CDT...A STORM SPOTTER REPORTED 4 INCHES OF RAIN THIS
AFTERNOON IN MCLOUTH. A PRIVATE LAKE WAS OVER FLOWING 5 MILES SOUTH
OF MCLOUTH.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE...EASTERN
TOPEKA...CLINTON...PERRY...RICHLAND...WILLIAMSTOWN...BERRYTON...PERRY
LAKE AND CLINTON LAKE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 179 AND 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
&&
LAT...LON 3886 9505 3887 9572 3919 9558 3919 9517
3913 9517 3912 9518 3897 9518 3897 9509
3898 9507 3897 9505
$$
GARGAN000
WGUS73 KTOP 152354
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
654 PM CDT FRI MAY 15 2009
KSC045-087-160045-
/O.CON.KTOP.FF.W.0016.000000T0000Z-090516T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-DOUGLAS-
654 PM CDT FRI MAY 15 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHERN DOUGLAS AND SOUTHERN JEFFERSON COUNTIES...
...FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN SHAWNEE
COUNTY. THE HEAVY RAINFALL HAS MOVED OUT OF THE COUNTY...
AT 600 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED A VEHICLE
STRANDED IN FLASH FLOODING ON BROOKS STREET IN EASTERN LAWRENCE. A
WATER RESCUE WAS PERFORMED TO SAVE THE OCCUPANTS.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE...CLINTON...EUDORA...GRANTVILLE...LECOMPTON...PERRY...
WILLIAMSTOWN...CLINTON STATE PARK AND PERRY STATE PARK.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 189 AND 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
&&
LAT...LON 3886 9505 3888 9550 3905 9550 3906 9551
3906 9559 3911 9560 3918 9559 3919 9517
3910 9518 3909 9517 3897 9518 3897 9509
3898 9507 3897 9505
$$
GARGAN000
WGUS73 KTOP 160029
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
729 PM CDT FRI MAY 15 2009
KSC045-087-160038-
/O.CAN.KTOP.FF.W.0016.000000T0000Z-090516T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-DOUGLAS-
729 PM CDT FRI MAY 15 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN DOUGLAS
AND SOUTHERN JEFFERSON COUNTIES...
...A FLASH FLOOD WARNING CONTINUES FOR SOUTHERN DOUGLAS COUNTY UNTIL
945 PM CDT...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 189 AND 206.
AT 728 PM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT THE FLASH FLOODING
IS NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS CONTINUES TO
RECEDE ACROSS SOUTHERN JEFFERSON AND NORTHERN DOUGLAS COUNTIES.
THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT. RADAR ALSO
SHOWS THE HEAVIER RAINFALL MOVING EAST ACROSS SOUTHERN DOUGLAS COUNTY
LAT...LON 3886 9505 3888 9550 3905 9550 3906 9551
3906 9559 3911 9560 3918 9559 3919 9517
3910 9518 3909 9517 3897 9518 3897 9509
3898 9507 3897 9505
$$
GARGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:19 PM CDT, 28 minutes earlier.
Area forecast discussion, May 15, 3:19 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 319 PM CDT FRI MAY 15 2009 .DISCUSSION... THE COLD FRONT WAS MOVING SOUTHEAST INTO NORTH CENTRAL KS. AS THE FRONT MOVES EAST...SFC CONVERGENCE WILL CAUSE THUNDERSTORMS TO DEVELOP WITHIN THE NEXT HOUR. AN OUTFLOW BOUNDARY WAS LOCATED JUST SOUTH OF I-70 AND EXTENDED WEST TO THE COLD FRONT. ANY STORMS THAT INTERACT WITH THE OUTFLOW BOUNDARY ACROSS EAST CENTRAL KANSAS MAY PRODUCE BRIEF TORNADOES. FARTHER SOUTH IN THE WARM SECTOR THE PRIMARY HAZARD WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL DUE TO THE VEERED LOW-LEVEL WINDS...HOWEVER ANY SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF TORNADOES. THIS EVENING THE COLD FRONT WILL PUSH SOUTHEAST ACROSS THE SOUTHEAST COUNTIES. INDIVIDUAL SUPERCELL THUNDERSTORMS MAY CONGEAL INTO A SQUALL LINE BEFORE THE FRONT MOVES SOUTHEAST OF THE CWA. THE TORNADO THREAT MAY BE ENHANCED ALONG THE OUTFLOW BOUNDARY...ESPECIALLY IF THE OFB BECOMES STATIONARY. ONCE THE FRONT PUSHES SOUTHEAST OF THE CWA BY 03Z...THE THUNDERSTORMS WILL END. WINDS WILL SHIFT NORTHWEST AND ADVECT IN A DRY AND COOL AIRMASS. HIGHS SATURDAY WILL ONLY REACH THE MID TO UPPER 60S. GARGAN SUNDAY - MONDAY...500MB LONGWAVE TROUGH TRANSLATES EASTWARD...WHILE BROAD UPPER RIDGING EXPANDS ACROSS THE WESTERN CONUS...LEAVING NE KS UNDER NORTHWESTERLY FLOW. AT THE SFC...HIGH PRESSURE BUILDS IN...AND A PERIOD OF TRANQUIL WEATHER WILL PREVAIL. LOW LEVEL WIND FIELD GRADUALLY VEERS AROUND TO THE SOUTH MONDAY MORNING. HIGHS SUNDAY WILL BE A TOUCH BELOW CLIMATOLOGICAL NORMALS WITH COOL...POST-FRONTAL CANADIAN AIRMASS IN PLACE. MONDAY ON TRACK TO BE SEVERAL DEGREES WARMER THAN SUNDAY WITH REESTABLISHMENT OF THE WARM ADVECTION REGIME. TUESDAY - FRIDAY...FOCUS IN THIS TIME FRAME WILL BE ON GRADUAL FLATTENING OF THE MIDLEVEL FLOW OVER THE PLAINS STATES AS A NORTHERN STREAM LONGWAVE TROUGH MOVES THROUGH CANADA. A COLD FRONT DROPS THROUGH THE NORTHERN PLAINS AND MEANDERS OVER NEBRASKA TUESDAY THROUGH THURSDAY WITH SOME DEGREE OF OSCIALLTION TO THE NORTH AND SOUTH...BUT LITTLE FORCING IN THE WAY TO KICK THE BOUNDARY THROUGH THE REGION. MESOSCALE DETAILS TOUGH TO PINPOINT...AND WITH PRIMARY...ALBEIT STILL WEAK FORCING FOCUSED WELL NORTH OF THE FORECAST AREA...FOUND LITTLE REASON TO ADD POPS TO THE FORECAST. TEMPERATURES THROUGH THE WORKWEEK WILL BE MILD...AND IN THE LOWER 80S FOR THE MOST PART. LUNDE && .AVIATION... THE COLD FRONT WAS MOVING SOUTHEAST INTO NORTH CENTRAL KS. AS THE FRONT MOVES EAST...SFC CONVERGENCE WILL CAUSE THUNDERSTORMS TO DEVELOP WITHIN THE NEXT HOUR. AN OUTFLOW BOUNDARY WAS LOCATED JUST NORTH OF I-70 AND EXTENDED NORTH TO THE COLD FRONT. ANY STORMS THAT INTERACT WITH THE OUTFLOW BOUNDARY MAY PRODUCE BRIEF TORNADOES. FARTHER SOUTH IN THE WARM SECTOR THE PRIMARY HAZARD WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. GARGAN && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && GARGAN/LUNDE
Hazardous weather outlook, May 15, 3:26 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 326 PM CDT FRI MAY 15 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-162030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 326 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE DEVELOPING ALONG AND NORTH OF THE OUTFLOW BOUNDARY ACROSS NORTHEAST AND EAST CENTRAL KANSAS. ALSO ALONG THE COLD FRONT ACROSS NORTH CENTRAL KANSAS. THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 70 MAY BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WIND GUSTS AND HEAVY RAINFALL. SEVERE THUNDERSTORMS THAT MOVE ALONG THE OUTFLOW BOUNDARY ACROSS EAST CENTRAL KANSAS MAY HAVE A BETTER CHANCE TO PRODUCING TORNADOES LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 15, 3:06 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
306 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 3 NNW TOPEKA 39.09N 95.70W
05/15/2009 M1.00 INCH SHAWNEE KS PUBLIC
AT 46TH STREET AND K4...RELAYED THROUGH THE MEDIA
&&
JLLocal storm report, May 15, 3:10 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
310 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 3 NNW MERIDEN 39.23N 95.59W
05/15/2009 E1.00 INCH JACKSON KS TRAINED SPOTTER
&&
JLSpecial weather statement, May 15, 3:11 PM CDT, 36 minutes before
WKSC045-087-177-152100- /O.NEW.KTOP.SV.W.0086.090515T2012Z-090515T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 311 PM CDT FRI MAY 15 2009 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS... EAST CENTRAL SHAWNEE COUNTY IN EAST CENTRAL KANSAS... SOUTHWESTERN JEFFERSON COUNTY IN NORTHEAST KANSAS... * UNTIL 400 PM CDT * AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SOUTH CENTRAL TOPEKA...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... EAST CENTRAL TOPEKA... TECUMSEH... GRANTVILLE... PERRY STATE PARK... LECOMPTON... PERRY LAKE... PERRY... WILLIAMSTOWN... OSKALOOSA... THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 174 AND 200. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES RAPIDLY. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3924 9531 3895 9529 3889 9573 3907 9577 TIME...MOT...LOC 2012Z 246DEG 21KT 3901 9565 HARDING
Special weather statement, May 15, 3:29 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 329 PM CDT FRI MAY 15 2009 KSZ035>037-152100- DICKINSON-GEARY-MORRIS- 329 PM CDT FRI MAY 15 2009 ...SIGNIFICANT WEATHER ALERT FOR GEARY...DICKINSON AND MORRIS COUNTIES... THROUGH 400 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 30 MPH ACROSS PORTIONS OF GEARY...DICKINSON AND MORRIS COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE HERINGTON...WOODBINE...LATIMER...GEARY STATE FISHING LAKE... WHITE CITY AND PARKERVILLE. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, May 15, 3:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
343 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL ST. MARYS 39.19N 96.07W
05/15/2009 E2.75 INCH POTTAWATOMIE KS LAW ENFORCEMENT
&&
JLLocal storm report, May 15, 3:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
344 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL ST. MARYS 39.19N 96.07W
05/15/2009 E2.00 INCH POTTAWATOMIE KS PUBLIC
&&
JLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:57 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic, Washington | 48 min |
| May 15, 7:24 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 30 min |
| May 15, 7:44 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 33 min |
| May 15, 7:58 AM CDT | Severe Thunderstorm Warning | TOP | Washington | 24 min |
| May 15, 8:37 AM CDT | Severe Thunderstorm Warning | TOP | Washington | 23 min |
| May 15, 8:53 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 22 min |
| May 15, 9:22 AM CDT | Severe Thunderstorm Warning | TOP | Marshall | 23 min |
| May 15, 9:55 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 35 min |
| May 15, 10:16 AM CDT | Areal Flood Advisory | TOP | Marshall, Nemaha | 59 min |
| May 15, 10:16 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 59 min |
| May 15, 10:42 AM CDT | Flash Flood Warning | TOP | Nemaha | 4 hr |
| May 15, 10:45 AM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 30 min |
| May 15, 10:54 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 48 min |
| May 15, 11:10 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 51 min |
| May 15, 11:18 AM CDT | Flash Flood Warning | TOP | Brown | 4 hr |
| May 15, 12:08 PM CDT | Areal Flood Advisory | TOP | Jackson | 112 min |
| May 15, 1:09 PM CDT | Areal Flood Advisory | TOP | Jackson, Jefferson | 111 min |
| May 15, 2:10 PM CDT | Flash Flood Warning | TOP | Jefferson | 4 hr |
| May 15, 2:19 PM CDT | River Flood Warning | TOP | Nemaha | 12 hr |
| May 15, 2:27 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 48 min |
| May 15, 3:12 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 48 min |
| May 15, 3:19 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 41 min |
| May 15, 3:35 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 40 min |
| May 15, 3:38 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 37 min |
| May 15, 3:43 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Shawnee, Wabaunsee | 32 min |
| May 15, 3:50 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley, Wabaunsee | 10 min |
| May 15, 3:59 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 31 min |
| May 15, 4:00 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Osage, Shawnee | 45 min |
| May 15, 4:11 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Shawnee, Wabaunsee | 49 min |
| May 15, 4:18 PM CDT | Severe Thunderstorm Warning | TOP | Franklin, Osage | 42 min |
| May 15, 4:26 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 49 min |
| May 15, 4:54 PM CDT | Flash Flood Warning | TOP | Shawnee | 112 min |
| May 15, 4:58 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 34 min |
| May 15, 5:04 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Wabaunsee | 26 min |
| May 15, 5:30 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Osage | 30 min |
| May 15, 5:44 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 31 min |
| May 15, 5:47 PM CDT | Flash Flood Warning | TOP | Coffey, Douglas, Franklin, Lyon, Osage, Wabaunsee | 4 hr |
| May 15, 5:59 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 16 min |
| May 15, 6:11 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Douglas, Franklin, Osage | 49 min |
| May 15, 6:31 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 37 min |
| May 15, 6:41 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey, Franklin | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.